MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROFILE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION PROFILE; SNARE, FLEXIBLE
Model Number M00562631
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned profile was analyzed, and a visual evaluation noted that the wire was kinked and the working length was ripped, torn and kinked making it impossible to extend and retract the loop.A continuity test was performed, and the device passed since the device's electrical resistance was within specification.No other issues with the device were noted.The reported events of loop failure to cut and wire kinked were confirmed.The investigation also found the working length to be ripped, torn and kinked.The product record review confirmed that this is not a new failure type and the risk is anticipated.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Upon product analysis it was observed that the wire was kinked and the working length was ripped, torn and kinked.These types of failures could get damage during its manipulation.Most likely procedural factors as handling the device, the technique used by the physician during initial use, set-up, power-up, or shortly thereafter could have affected its performance and its intended purpose, leading to the reported event.Based on the information available and the analysis of the returned device, the code selected as the most probable complaint cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a profile was used during a polypectomy procedure performed on (b)(6) 2021.During the procedure, after excising three polyps without energization, when strangulating the fourth one, it was unable to cut at all.When the snare was removed from the endoscope and checked, it was reported that the wire was bent, and the procedure could not be completed with that snare.The procedure was completed with another profile.There were no patient complications reported as a result of this event.

Brand Name
PROFILE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11404121
Report Number3005099803-2021-00788
Device Sequence Number20023626
Product Code FDI
UDI-Device Identifier08714729156628
UDI-Public08714729156628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberM00562631
Device Catalogue Number6253
Device Lot Number0026131072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1